IBS-D or Amoxicilin

Hi everyone,

Well I have had a hell of a week. Should have flown out this morning from Heathrow Airport on my 2 week holiday in Eastern Europe, only to get a severe ear infection at the weekend and could not fly. Ended up at the hospital Saturday evening and prescribed Amoxicilin 500mg to be taken 3 times a day. Also got an eye infection and on antibiotic drops for that. During the weekend my ear got worse and went to my local doc who told me he could not see down my ear as the ear canal was so swollen. Obviously I could not fly and there was nothing we could do. He then gave me ear drops to take 2 times a day along with the Amoxicilin and everything else.

Decided today to go out to a garden centre just to get out of the house this afternoon and guess what. Yes there I was looking at some flowers when from nowhere the dreaded D struck. No warning, it just happened. I normally get the gurgling, slight discomfort etc but this time absolutely nothing. So my very long winded question is, has my IBSd changed or is it the amount of drugs I am on at the moment. I had actually gone 31 days without incident. I know I am also stressed out about the camcelled holiday too which probably has not helped.

Sorry it rambled on. Many thanks for listening. x

10 Replies

oldestnewest
  • It could be the amoxicillin. Amoxicillin is a broad-spectrum antibiotic meaning it kills a large range of bacteria rather than a single species. So, as well as killing the bugs that are causing your ear infection, it is also killing bacteria in your gut. This could cause a temporary imbalance in how your gut is behaving but wait for a while until you've stopped taking the drug to see if things really are any different (you never know, they might even improve). However, if you are concerned about these being side effects, talk to you doctor rather than stopping them immediately.

  • For ears taking an anti inflammatory as well?If not might be an idea also anti hist for eyes.Both might just calm the digestion

  • antibiotics always give me diarrhoea. Just drink ofplenty of water.

  • Antibiotics always do it to me plus the fact you have an infection won't help.

  • Hi , would definitely be the antibiotic for me. Try and drink probiotics, the stronger the better, it helps while you are taking anti. Poor you. I know just how you feel. Take care.

  • If you are at all intolerant of lactose that may have been the problem - a lot of tablet medication contains lactose

  • Hi

    Check the medicine side effects , most say upset stomach

  • Amoxicillin is well known for causing diarrhoea so it's more likely to be that than your IBS.

  • probably the antibiotics they mess me up if i have to take them. try taking after a biggish meal.

    sorry for all your woes

    hope you soon feel better

    gff

  • Thank you. Thought it may be.

You may also like...